Alert archive / Georgia / Wind Advisories in 2019

Wind Advisory 6, NWS Tallahassee, FL

December 21, 20195 counties in Alabama; 16 counties in Georgia; 4 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Dec 21, 2019, 2:31 AM CST for 5 counties in Alabama; 16 counties in Georgia; 4 counties in Florida. It took effect at Dec 21, 2019, 6:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2019, 2:31 AM CST (08:31 UTC)
In effect from
Dec 21, 2019, 6:00 PM CST
Expired
Dec 22, 2019, 7:00 PM CST
In force
25 hr
Issued by
NWS Tallahassee, FL
All 25 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS72 KTAE 210831
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
331 AM EST Sat Dec 21 2019

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 PM EST /6 PM CST/ SUNDAY FOR PORTIONS OF THE FLORIDA
PANHANDLE AND BIG BEND COAST...

FLZ108-112-114-115-220930-
/O.NEW.KTAE.WI.Y.0006.191222T0000Z-191223T0000Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
331 AM EST Sat Dec 21 2019 /231 AM CST Sat Dec 21 2019/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 PM EST /6 PM CST/ SUNDAY...

The National Weather Service in Tallahassee has issued a Wind
Advisory, which is in effect from 7 PM EST /6 PM CST/ this
evening to 7 PM EST /6 PM CST/ Sunday. 

* TIMING...Tonight through Sunday.

* WINDS...Peak gusts around 40 mph expected.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DVD
4 follow-up statements
085 
WWUS72 KTAE 211942
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
242 PM EST Sat Dec 21 2019

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 PM EST /6 PM CST/ SUNDAY FOR PORTIONS OF THE FLORIDA
PANHANDLE AND BIG BEND COAST...

FLZ108-112-114-115-220345-
/O.CON.KTAE.WI.Y.0006.191222T0000Z-191223T0000Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
242 PM EST Sat Dec 21 2019 /142 PM CST Sat Dec 21 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 PM EST /6 PM CST/ SUNDAY...

* TIMING...Tonight through Sunday.

* WINDS...Peak gusts around 40 mph expected.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
406 
WWUS72 KTAE 220122
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
822 PM EST Sat Dec 21 2019

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 PM EST /6 PM CST/ SUNDAY FOR PORTIONS OF THE FLORIDA
PANHANDLE AND BIG BEND COAST...

FLZ108-112-114-115-221030-
/O.CON.KTAE.WI.Y.0006.000000T0000Z-191223T0000Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
822 PM EST Sat Dec 21 2019 /722 PM CST Sat Dec 21 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
SUNDAY...

* TIMING...Tonight through Sunday.

* WINDS...Sustained winds around 20 to 30 mph with occasional
  gusts up to 40 mph expected.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
211 
WWUS72 KTAE 220827
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
327 AM EST Sun Dec 22 2019


ALZ065>069-GAZ120>131-142>145-230300-
/O.EXB.KTAE.WI.Y.0006.000000T0000Z-191223T0300Z/
Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun-
Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-
Miller-Baker-Mitchell-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, and Pelham
327 AM EST Sun Dec 22 2019 /227 AM CST Sun Dec 22 2019/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...

The National Weather Service in Tallahassee has issued a Wind
Advisory, which is in effect until 10 PM EST /9 PM CST/ this
evening. 

* TIMING...Through this evening.

* WINDS...Sustained winds 15 to 20 mph with a few gusts of 30 to 
  40 mph expected. 

* IMPACTS...Given the wet soils, tree limbs could be blown down 
  with these wind gusts and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

FLZ108-112-114-115-230000-
/O.CON.KTAE.WI.Y.0006.000000T0000Z-191223T0000Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
327 AM EST Sun Dec 22 2019 /227 AM CST Sun Dec 22 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* TIMING...Through this evening.

* WINDS...Sustained winds 20 to 30 mph with occasional gusts 
  around 40 mph expected. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DVD
602 
WWUS72 KTAE 230100
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
800 PM EST Sun Dec 22 2019

...THE WIND ADVISORY IS CANCELLED...


ALZ065>069-GAZ120>131-142>145-230200-
/O.CAN.KTAE.WI.Y.0006.000000T0000Z-191223T0300Z/
Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun-
Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-
Miller-Baker-Mitchell-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, and Pelham
800 PM EST Sun Dec 22 2019 /700 PM CST Sun Dec 22 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Tallahassee has cancelled the
Wind Advisory. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:45 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 20, 11:45 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1245 AM EST Sat Dec 21 2019

.AVIATION...
[Through 06Z Sunday]

Widespread cloudiness with cigs gradually lowering to MVFR levels
and possibly as low as IFR at ECP. MVFR vsbys are also expected as
widespread rains move into the region from west to east this
afternoon into the overnight hours. Winds will be from the
northeast to east around 10 knots or less but will be gusty at
times.

&&

.PREV DISCUSSION [732 PM EST]...

.NEAR TERM [Through Tonight]...

Clouds will increase through the evening and overnight hours as a
developing surface trough over the Gulf deepens ahead of an upper
trough swinging through the southern Plains. The evening should be
dry with slight chance for rain across SE AL and the western FL
panhandle overnight. The clouds will inhibit much radiational
cooling overnight with lows some 10-15 degrees warmer as compared to
the past few mornings; readings will range from the mid 40s across
the Flint river valley to the low 50s in the FL Big Bend by daybreak
Saturday.

.SHORT TERM [Saturday Through Sunday Night]...

The center of an anomalously deep surface low will move NE across
the area Saturday night into Sunday Morning. This system is
expected to produce heavy rainfall accumulations with most of the
precipitation falling overnight Saturday through Sunday. The
consensus of the available model forecasts suggests at least 2 to
4 inches of rainfall widespread. Isolated heavier totals of 6 to 8
inches are possible.

There is increased agreement among models about the low pressure
system occluding and bringing a dry slot across N. Florida. This
should keep rainfall accumulations slightly lower across this
area compared to SE Alabama and SW Georgia. Gradual river rises
will occur through the weekend. Most rivers are expected to enter
at least action stage with a few rivers likely to enter minor
flood stage by Monday.

The environment will not be very conducive for strong
thunderstorms to develop. Thus, the threat for severe weather is
expected to be near zero for this system. Since yesterday, WPC
has increased the area of marginal flash flood threat to encompass
the majority of our warning area. However, given the rainfall will
be spread out over several days, the flash flooding threat
remains low.

Strong winds will be another concern with this system. Offshore
wind gusts will frequently reach gale force. There is gale
advisory for Saturday late afternoon. Gusty winds over land are
also possible with this system. Some wind gusts may mix down to
the surface from a strong easterly jet ahead of the system.
Especially near developing thunderstorms. With strong winds in
place, offshore wave heights will be around 10-12 feet. Closer to
the coast, especially along or far western counties (e.g., Walton
and Gulf), surf heights could be around 4-5 ft. With respect to
coastal inundation, the threat remains low.

.LONG TERM [Monday Through Friday]...

Some light showers will continue throughout the morning hours on
Monday as the system pulls away from the region. A period of calm
weather with clear skies will begin Tuesday and last through at
least the rest of the work week. Expect slightly above average
temperatures during this time.

.MARINE...

Strong offshore winds with frequent wind gusts up to gale force
starting Saturday early evening. Currently, a small craft advisory
is now in effect. With the strong winds in place expect wave
heights to increase to around 6-8 ft across our near shore waters
and 8-12 ft further offshore. Surf heights will remain around 3-4
ft along most our beaches. Some strong thunderstorms could
develop ahead of the incoming system bringing in temporary
stronger gusts.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the
next several days as a wet pattern is expected due to an area of
low pressure emerging from the Gulf.

.HYDROLOGY...

The main concern with this system will be river rises and minor
flooding along poor drainage areas. Most rivers across the region
will enter at least action stage by the end of the weekend. The
most susceptible river basins will be those located across SE
Alabama and SW Georgia where 3 to 4 inches of rain is expected
from Saturday through Sunday. Localized amounts of +6 inches is
possible. These areas have also seen plenty of rainfall in the
past week or two thus soils will be slightly less efficient at
absorbing large amounts of water.

Close attention should be paid to the Kinchafoonee River north of
Albany, the Choctawhatchee near Dothan, and the Apalachicola
river south of lake Seminole. These rivers have the highest
chances of going into minor flood stage and potentially moderate
flood stage.

Down into the Florida Big Bend, flooding is not anticipated along
the Withlacoochee or Suwannee Rivers as the rainfall expected with
this system will not be sufficient to generate a river flood threat.

Because the rainfall is expected to be spaced out over 2-3 days, the
overall flash flood threat remains low with this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  53  65  48  60 /  40 100 100  50  40
Panama City   63  55  65  51  60 /  70 100 100  40  30
Dothan        59  48  57  47  57 /  70 100 100  70  50
Albany        61  49  58  48  59 /  40 100 100  90  60
Valdosta      68  53  64  48  59 /  30 100 100  70  50
Cross City    72  58  69  52  63 /  30 100 100  60  50
Apalachicola  65  57  67  53  60 /  40 100 100  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Gale Watch from this evening through Sunday morning for Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Mexico Beach to Apalachicola FL out
     20 NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

     Small Craft Advisory until 7 PM EST /6 PM CST/ this evening for
     Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...DiCatarina
LONG TERM...DiCatarina
AVIATION...Barry
MARINE...DiCatarina
FIRE WEATHER...Harrigan
HYDROLOGY...DiCatarina

In the hours before

Local storm report, Dec 21, 2:22 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 AM EST SAT DEC 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     TORNADO          2 NNE OSIERFIELD        31.70N 83.11W
12/17/2019                   BEN HILL           GA   NWS STORM SURVEY

            EF2 TORNADO FROM IRWIN COUNTY CONTINUED INTO
            BEN HILL COUNTY. THIS IS THE END POINT.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 1:45 PM CSTFlood WatchTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more29 hr
Dec 21, 2:24 AM CSTGale WarningTAE40 hr
Dec 21, 2:27 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton70 hr
Dec 21, 2:27 AM CSTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Walton40 hr

Nearby

Wind Advisories in Georgia, 2019Wind Advisories in Alabama, 2019Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.